My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

Is dizziness a sign or symptom of Parkinson's disease?

 

Answers From Experts & Organizations (1)

Parkinson's Disease
Duke Medicine
18 Answers
510 Helpful Votes
8 Followers
A.

Dizziness is extremely common in PD, and is a result of the condition itself, PD medications, and other medications. What typically happens is a patient has a long history of Hypertension - or high blood pressure (BP) - and has been treated appropriately for many years before developing PD. The PD lowers BP a little. Then he is started on levodopa or a dopamine agonist or other PD drugs and his BP drops further. In addition, many men have difficulty with bladder control, and begin to restrict their water intake. This creates a "perfect storm" for...faint[ing].

... Treatment requires reducing the long-time hypertensive drugs, increasing...fluid intake by at least 2 glasses of water per day, and if not enough, adding salt and medications to raise...BP. ...
 

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

71 of 83 found this helpful
Read the Original Article: Dizziness & Parkinsons

Answers from Contributors (1)